Wisconsin, 2014

Hail in Wisconsin, August 18, 2014

August 18, 2014 · NWS MPX · 4 events in 3 counties and zones

Scattered thunderstorms developed during the afternoon of Monday, August 18th across Wisconsin and Minnesota. Two of the storms became severe near Menomonie and Eau Claire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Scattered thunderstorms developed during the afternoon of Monday, August 18th across Wisconsin and Minnesota. Two of the storms became severe near Menomonie and Eau Claire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 18, 11:53 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 18, 11:53 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 PM CDT MON AUG 18 2014

.UPDATE...
FOR 18Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM CDT MON AUG 18 2014

TODAY AND TONIGHT...INTERESTING PATTERN OVER THE NEXT 24-30 HOURS
LOOKS MORE LIKE AN OCTOBER-NOVEMBER SCENE RATHER THAN MID-AUGUST.
A SHORTWAVE OPEN TROUGH WITHIN THE PREVAILING WNW-ESE FLOW WILL
SLOWLY TRAVERSE ACRS THE REGION THRU TNGT...DRAGGING A SFC LOW
PRES CENTER WITH IT. NO REAL BONA FIDE FRONTS ARE ASSOCIATED WITH
THIS LOW...BUT THERE ARE SEVERAL SFC TROUGH SPOKES EMANATING FROM
THIS SFC LOW AND IT IS THESE DISTURBANCES WITHIN A HIGHLY MOIST
ENVIRONMENT THAT WILL PRODUCE EFFICIENT RAIN-MAKING STORMS THRU
THE NEXT DAY OR SO. ALREADY SEEING SLOW-MOVING STORMS OVER WRN WI
CONTINUE TO SHIFT E...AND THESE STORMS ARE WITHIN A PWAT
ENVIRONMENT OF OVER 1.6 INCHES. THERE IS ALSO ENOUGH MIDLVL INFLOW
TO PRODUCE TRAINING OF STORMS PLUS MUCAPES OF 1000-2000 J/KG. THIS
IS COMBINING TO PRODUCE POCKETS OF HEAVY RAIN OVER W-CENTRAL
WI...AND THE THINKING IS THAT A SIMILAR ENVIRONMENT FOR TDA INTO
TNGT WILL ALLOW FOR SIMILAR-TYPE STORMS TO FORM LATER TDA AND
TNGT. TIMING WILL BE TRICKY...BUT HAVE GONE THE ROUTE OF SHOWING A
PERIOD OF DRYNESS THRU THIS MRNG THEN GRADUALLY INCRG POPS THRU
THE DAY TDA INTO TNGT...BEFORE ENDING POPS FROM W TO E OVERNIGHT
INTO TUE MRNG AS THE SEMI-STACKED LOW PRES SYSTEM SHIFTS INTO THE
GREAT LAKES. GIVEN THAT THE SFC LOW DOES REMAIN TO THE E OF THE
PARENT UPR OPEN WAVE...THERE MAY WELL BE CONTINUED PRECIP
GENERATION THRU TNGT SO HAVE KEPT LIKELY POPS GOING FOR MUCH OF
THE CWFA LATE THIS AFTN THRU TNGT...ESP IN ERN PORTIONS. WITH THE
HIGH PWATS...SLOW STORM MOTION AND/OR TRAINING OF STORMS AND ADDED
LIFT...THERE IS STILL THE POTENTIAL FOR HEAVY RAIN AND FLOODING.
THE OTHER CONCERN...AND THIS IS FOR THIS MORNING...IS DENSE
FOG...PARTICULARLY FOR W-CENTRAL MN. HAD ALREADY SEEN A NUMBER OF
W-CENTRAL MN SITES DROP TO 1/4SM AND 1/2SM VSBY WITHIN AN
ENVIRONMENT THAT HAS NEARLY CALM WINDS AND DEWPOINT DEPRESSIONS OF
TWO OR LESS. THOUGH THERE IS A WIND SHIFT COMING IN FROM THE
DAKOTAS WITH ONE OF THE SFC TROUGHS...AM NOT CONVINCED IT WILL
ARRIVE IN ENOUGH OF A FORM TO MITIGATE DENSE FOG DEVELOPMENT SO
HAVE OPTED TO HOIST A DENSE FOG ADVY THRU DAYBREAK. THE MPX ARE
AND HOPWRF MODELS HIGHLIGHT THE REDUCED VSBY NICELY
BUT...SURPRISINGLY...THE SREF IS NOWHERE NEAR AS BULLISH SO HAVE
GONE WITH THE SHORT-TERM MODELS. THERE IS SOME CHANCE THAT THE
ADVY MAY NEED TO BE ADJUSTED GIVEN OB TRENDS BUT WILL MONITOR AND
ADJUST AS NEEDED.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 415 AM CDT MON AUG 18 2014

THE SIMPLE TRANSITION FROM NORTHWEST FLOW TO SOUTHWEST FLOW WILL
BRING REPEATED CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEK
WITH RAINFALL POTENTIAL FOR 1-2 INCHES FOR MOST LOCATIONS...AND
HIGHER AMOUNTS UNDER THUNDERSTORMS.

AT THE START OF THE PERIOD ON TUESDAY THE UPPER LEVEL WAVE
RESPONSIBLE FOR MONDAYS PRECIP WILL BE DRIFTING EASTWARD ACROSS
WISCONSIN...BUT FORECAST MODELS AGREE ON AN EMBEDDED SHORTWAVE
ROTATING AROUND THE BACKS SIDE ACROSS THE MN/WI BORDER...TO
EXPANDED POPS WESTWARD TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD
IN TUESDAY NIGHT...BUT BOUNDARY LAYER DEWPOINTS DONT REALLY DRY
OUT. THIS COMBINED WITH LIGHT WINDS AND CLEARING SKIES WILL
SUPPORT FOG DEVELOPMENT BY EARLY WEDNESDAY MORNING...SO WILL
CONTINUE THIS FROM THE PREVIOUS FORECAST.

THE HIGH PRESSURE WILL BE SHORTLIVED AS AN UPPER LEVEL LOW CARVES
OUT A HIGH AMPLITUDE TROUGH ALONG THE WEST COAST. THIS WILL LEAD
TO SOUTHWEST FLOW ACROSS THE CENTRAL CONUS...WITH A SHORTWAVE
COMING UP ACROSS THE DAKOTAS BY WEDNESDAY. THIS WILL SUPPORT
SOUTHERLY LOW LEVEL FLOW...AND H925 MOISTURE TRANSPORT SHOWS A
DIRECT CONNECTION TO THE GULF MOISTURE WEDNESDAY NIGHT. A WARM
FRONT IS FORECAST TO BE DRAWN OUT EAST/WEST ACROSS THE CWA...SO
EXPECT AN MCS TO MOVE ACROSS THE REGION. SPLIT THE 12HR PRECIP
GRID INTO TWO 6HR WINDOWS TO SHOW THE EASTWARD PROGRESSION OF THE
MCS WHICH SHOULD MIRROR THE VEERING LOW LEVEL JET.

MODELS SHOW THIS WARM FRONT LIFTING NORTHWARD...BUT REPEATED
ROUNDS OF CONVECTION MAY KEEP THE BOUNDARY FARTHER SOUTH THAN
CURRENTLY FORECAST. THIS WOULD HAVE A SIGNIFICANT IMPACT ON
TEMPERATURES. IF THE FRONT IS FARTHER NORTH...WILL SEE LESS CLOUD
COVER AND HIGHS CLOSER TO THE 90S. FOR NOW DID NOT STRAY FROM
GUIDANCE AND HAVE HIGHS IN THE LOWER 80S...BUT THE POTENTIAL IS
THERE. SEVERE WEATHER APPEARS POSSIBLE WITH ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY ALONG AND SOUTH OF THE FRONT. HEAVY RAIN IS
ALSO A THREAT WITH TRAINING THUNDERSTORMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1253 PM CDT MON AUG 18 2014

SITES WILL EXPERIENCE A BRIEF BREAK FROM THE PRECIP AND LOW CLOUDS EARLY
THIS AFTERNOON. THE NEXT SPOKE OF ENERGY WILL SURGE INTO THE AREA
ATTENDANT WITH DAYTIME PEAK HEATING...SO EXPECT SHRA/TS TO
REDEVELOP AROUND 19Z AND EXPAND EASTWARD ACROSS THE AREA UNTIL
EARLY EVE. SHOULD SEE ACTIVITY DIMINISH BY 03Z...WITH THE MAIN
CONCERN BEING FOG AND STRATUS AGAIN. WINDS WILL BE A LITTLE
STRONGER THAN LAST NIGHT AND FROM THE NORTHWEST...SO DO NOT EXPECT
FOG TO GET QUITE AS DENSE AS IT DID. DO HOWEVER STILL EXPECT
IFT/LIFR CIGS/VSBYS TO DEVELOP AND PERSIST THROUGH MUCH OF TUESDAY
MORNING. A FEW SHOWERS MAY DEVELOP AGAIN BY TUESDAY
AFTERNOON...ESPECIALLY OVER WEST CENTRAL WI. SOUTHWEST WINDS
PREVAIL TODAY...THEN SHIFT TO THE NORTHWEST TONIGHT INTO TOMORROW.

KMSP...
ONLY A FEW CU/STRATOCU CLOUDS TO START THE PERIOD...WITH TS/MVFR
CHANCES RETURNING AFTER 22Z. SHOULD SEE ANY SCATTERED SHRA END BY
03Z...WITH MVFR VSBYS AND FOG POSSIBLE AGAIN OVERNIGHT INTO
TUESDAY MORNING. ALSO EXPECT A LOW-END MVFR OR EVEN IFR CIG TO
PERSIST TUESDAY MORNING...WITH SOME IMPROVEMENT/SCATTERING DURING
THE AFTERNOON.

/OUTLOOK FOR KMSP/
WED...VFR. WIND E 5-10 KTS.
THU...VFR. CHC MVFR WITH TSRA. WINDS SE 5-10 KTS BECMG SW.
FRI...VFR. CHC MVFR WITH TSRA. WINDS NE 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...JRB
AVIATION...LS
Hazardous weather outlook, Aug 18, 12:13 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT MON AUG 18 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
113 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS COULD
PRODUCE LARGE HAIL AND STRONG WIND GUSTS...GENERALLY EAST OF A
FAIRMONT TO MANKATO TO MINNEAPOLIS LINE...EASTWARD TOWARD EAU
CLAIRE WISCONSIN. SOME THUNDERSTORMS MAY ALSO CONTAIN HEAVY RAIN.

FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT. PATCHY VISIBILITY
REDUCTIONS UNDER ONE HALF MILE ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH
THE WEEKEND. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON
AND EVENING OVER PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN.

In the hours before

Special weather statement, Aug 18, 10:49 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 AM CDT MON AUG 18 2014

MNZ053-WIZ014-015-181730-
BARRON-CHISAGO-POLK-
1149 AM CDT MON AUG 18 2014

...HEAVY RAIN DEVELOPING OVER BARRON...CHISAGO AND POLK COUNTIES
THROUGH 1230 PM CDT...

AT 1142 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM MOVING INTO WEST CENTRAL WISCONSIN NORTH OF ST CROIX
FALLS...NEAR FREDERIC...LUCK...MILLTOWN...AND BALSAM LAKE.
THIS STORM WAS MOVING EAST AT 20 MPH.
VERY HEAVY RAIN AND UP TO ONE HALF INCH DIAMETER HAIL IS EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUSHING.
  MILLTOWN.
  LUCK.
  STRAIGHT LAKE WILDERNESS STATE PARK.
  MCKINLEY.

LAT...LON 4564 9214 4565 9207 4543 9207 4547 9271
      4565 9270 4565 9254 4566 9253 4568 9214
TIME...MOT...LOC 1647Z 271DEG 19KT 4556 9257

CARLYON
Special weather statement, Aug 18, 11:38 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1238 PM CDT MON AUG 18 2014

WIZ014>016-181830-
BARRON-POLK-RUSK-
1238 PM CDT MON AUG 18 2014

AT 1236 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF TURTLE LAKE...NEAR COMSTOCK AND
CUMBERLAND. THIS STORM WAS MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MCKINLEY.
  COMSTOCK.
  CUMBERLAND.
  CUMBERLAND AIRPORT.
  BARRON.
  RICE LAKE AIRPORT.

LAT...LON 4531 9148 4544 9229 4569 9220 4568 9214
      4564 9214 4565 9191 4558 9141
TIME...MOT...LOC 1737Z 281DEG 20KT 4554 9211

CARLYON
Special weather statement, Aug 18, 11:57 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 PM CDT MON AUG 18 2014

WIZ014-015-023-025-027-181830-
BARRON-CHIPPEWA-DUNN-POLK-ST. CROIX-
1257 PM CDT MON AUG 18 2014

AT 1254 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF MENOMONIE...OR 17 MILES SOUTH OF
TURTLE LAKE...BETWEEN PRAIRIE FARM AND GLENWOOD CITY.
THIS STORM WAS MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CONNORSVILLE.
  RIDGELAND.
  SAND CREEK.

LAT...LON 4521 9161 4499 9166 4508 9223 4526 9219
TIME...MOT...LOC 1756Z 279DEG 25KT 4515 9208

CARLYON
Special weather statement, Aug 18, 12:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT MON AUG 18 2014

WIZ023>025-181845-
DUNN-PIERCE-ST. CROIX-
114 PM CDT MON AUG 18 2014

AT 112 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING VALLEY...10 WEST OF MENOMONIE...OR 13 MILES
NORTHEAST OF ELLSWORTH.

THIS STORM WAS MOVING EAST AT 30 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRING VALLEY.
  ELMWOOD.
  KNAPP.
  MENOMONIE.

LAT...LON 4496 9181 4473 9183 4477 9241 4495 9240
TIME...MOT...LOC 1813Z 271DEG 25KT 4485 9227

CARLYON
Special weather statement, Aug 18, 12:43 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT MON AUG 18 2014

WIZ015-016-023>025-027-181915-
BARRON-CHIPPEWA-DUNN-PIERCE-RUSK-ST. CROIX-
143 PM CDT MON AUG 18 2014

...HEAVY RAIN DEVELOPING OVER BARRON...CHIPPEWA...DUNN...PIERCE...
RUSK AND ST. CROIX COUNTIES THROUGH 215 PM CDT...

AT 142 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPOONER TO BARRON...
MENOMONIE...TO JUST NORTH OF DURAND.
THESE STORMS WERE MOVING EAST AT 25 MPH.

PEA SIZE AND HAIL HEAVY DOWNPOURS ARE EXPECTED WITH IS EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELMWOOD.
  SUMNER.
  MIKANA.
  SAND CREEK.
  MENOMONIE AIRPORT.
  HOFFMAN HILLS REC AREA.

LAT...LON 4526 9131 4470 9180 4470 9234 4526 9185
      4565 9178 4564 9124
TIME...MOT...LOC 1841Z 270DEG 21KT 4585 9162 4526 9172
          4478 9215

CARLYON
Local storm report, Aug 18, 12:52 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       2 E ASBURY              44.94N 95.52W
08/17/2014  E4.50 INCH       CHIPPEWA           MN   PUBLIC

0600 PM     HEAVY RAIN       3 W GLENWOOD            45.66N 95.44W
08/17/2014  M2.74 INCH       POPE               MN   CO-OP OBSERVER

1000 PM     FLASH FLOOD      CASTLE ROCK             44.56N 93.19W
08/17/2014                   DAKOTA             MN   DEPT OF HIGHWAYS

            UNPAVED GRAVEL ROAD DAMAGE REPORTED BY A ROAD GRADER.

0600 AM     HEAVY RAIN       2 NNE JORDAN            44.71N 93.59W
08/18/2014  M2.10 INCH       SCOTT              MN   COCORAHS

0700 AM     HEAVY RAIN       NE ZUMBROTA             44.30N 92.67W
08/18/2014  M2.46 INCH       GOODHUE            MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 SSW CANNON FALLS      44.47N 92.93W
08/18/2014  M2.03 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER NEAR CANNON FALLS TIPPING BUCKET

0700 AM     HEAVY RAIN       1 N WELCH               44.58N 92.69W
08/18/2014  M3.10 INCH       GOODHUE            MN   TRAINED SPOTTER

0800 AM     HEAVY RAIN       2 NE CANNON FALLS       44.54N 92.87W
08/18/2014  M4.86 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 SW CANNON FALLS       44.50N 92.93W
08/18/2014  M2.91 INCH       GOODHUE            MN   CO-OP OBSERVER

0800 AM     HEAVY RAIN       4 SE RED WING           44.54N 92.54W
08/18/2014  M2.68 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       2 NNE ZUMBROTA          44.32N 92.66W
08/18/2014  M2.60 INCH       GOODHUE            MN   COCORAHS

0800 AM     HEAVY RAIN       4 W WASTEDO             44.41N 92.93W
08/18/2014  M2.19 INCH       GOODHUE            MN   MESONET

            LITTLE CANNON RIVER TIPPING BUCKET SOGN MN

&&

CARLYON

The radar

The Minneapolis radar (KMPX), 127 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Dunn

When
August 18, 1:10 PM CST
Where
Dunn County, 0.52 mi NNW of Irvington
Measured
1 in hail
Reported by
Public
Coordinates
44.837, -91.955

Hail, Dunn

When
August 18, 1:20 PM CST
Where
Dunn County, 0.85 mi NE of Menomonie
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.890, -91.910

Hail, Eau Claire

When
August 18, 2:00 PM CST
Where
Eau Claire County, 3.43 mi W of Eau Claire
Measured
1 in hail
Reported by
Public
Coordinates
44.820, -91.550

Hail, Barron

When
August 18, 7:10 PM CST
Where
Barron County, 2.53 mi SE of Rice Lake
Measured
0.88 in hail
Reported by
Public
Coordinates
45.470, -91.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528317, 528303, 528304, 528305.